MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon detachment occurred.The target lesion was located in iliac vein.A 6.0 x 200, 135cm mustang balloon catheter was selected for use.However, it was noted that the balloon was fractured when it was withdrawn from the protection sheath without entering inside the patient.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang 6.0 x 200, 135cm was received for analysis.The device was received in two sections due to a complete shaft break.A visual examination identified that the balloon protector was partially removed from the balloon.The investigator successfully removed the balloon protector from the balloon without issue.A visual examination found no issues with the balloon material.No issues were noted with the tip section of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found the shaft of the device to be detached at the proximal balloon sleeve.This type of damage is consistent with excessive tensile force being applied to the device.This concludes the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16644709
Report Number2124215-2023-11869
Device Sequence Number5491191
Product Code LIT
UDI-Device Identifier08714729793380
UDI-Public08714729793380
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0029613546
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown